Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2006, 10:45 PM CST for Peoria County, Stark County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 10:45 PM CST (04:45 UTC)
- Expired
- Mar 30, 2006, 11:09 PM CST
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 310445 SVRILX ILC143-175-310530- /O.NEW.KILX.SV.W.0049.060331T0445Z-060331T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1045 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PEORIA COUNTY IN CENTRAL ILLINOIS. STARK COUNTY IN NORTH CENTRAL ILLINOIS. * UNTIL 1130 PM CST * AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELMORE...OR ABOUT 17 MILES SOUTH OF KEWANEE...AND WAS MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... WYOMING... TOULON... CASTLETON... ELMIRA... BRADFORD... OSCEOLA... OTHER LOCATIONS IN THE WARNING INCLUDE...PRINCEVILLE AND DUNCAN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4116 8998 4085 8999 4088 8964 4129 8967 $$ BARNES
1 follow-up statement
000 WWUS53 KILX 310509 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1109 PM CST THU MAR 30 2006 ILC143-175-310519- /O.CAN.KILX.SV.W.0049.000000T0000Z-060331T0530Z/ PEORIA-STARK- 1109 PM CST THU MAR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PEORIA AND STARK COUNTIES HAS BEEN CANCELLED... AT 1103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4116 8998 4085 8999 4088 8964 4129 8967 $$ BARNES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:55 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 30, 8:55 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 855 PM CST THU MAR 30 2006 .DISCUSSION... UPDATE FORECAST DURING MID EVENING FOR SEVERE THUNDERSTORM WATCH UNTIL 2 AM ALONG AND WEST OF A GALESBURG TO SPRINGFIELD LINE. DEVELOPING SQUALL LINE JUST ENTERING FAR WEST CENTRAL IL AND TO RACE EAST ACROSS IL TONIGHT...REACHING EASTERN IL AFTER MIDNIHGT. ALL OF IL REMAINS IN A SLIGHT RISK OF SEVERE STORMS TONIGHT WITH DAMAGING WIND GUSTS BEING THE MAIN SEVERE WEATHER THREAT. SURFACE MAP SHOWS 995 MB LOW PRESSURE IN FAR SW MN WITH ITS COLD FRONT EXTENDING SOUTH ALONG THE IA/NE BORDER AND MO/KS BORDER. TONGUE OF MOISTURE AIR HAS SPREAD NORTH ACROSS THE MS VALLEY WITH DEWPOINTS IN THE LOW TO MID 50S OVER IL AND UPPER 50S TO AROUND 60F JUST WEST OF THE MS RIVER. && .PREV DISCUSSION... MAIN CONCERN IS SEVERE WEATHER TONIGHT. THEN FOCUS SHIFTS TO STRONG STORMS ON SUNDAY NIGHT. MOST MODELS... EXCEPT UKMET... ARE ALL A LITTLE TOO FAST WITH MERGING THE TWO LOW PRESSURE SYSTEMS IN THE PLAINS INTO ONE LOW. TWO DISTINCT CIRCULATIONS ARE STILL EVIDENT IN SFC OBS AND IN SATELLITE IMAGES. OVERALL...MAINLY MINOR DIFFERENCES IN TIMING OF THE SQUALL LINE TONIGHT...WITH GFS CONTINUING TO BE SLOWER THAN THE NAM/CANADIAN/UKMET. WILL LEAN TWRD UKMET/GFS COMBO THIS FCST. A PROGRESSIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT WEEK. FAST MOVING LONG WAVE H5 TROUGHS WILL PROGRESS ACROSS THE CENTRAL U.S. EVERY COUPLE OF DAYS...WITH ONLY BRIEF PERIODS OF COLDER AIR BEHIND EACH SYSTEM. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... STRONG WIND SHEAR WILL BE THE MAIN INGREDIENT TONIGHT FOR SEVERE STORMS. LLJ SPEEDS WILL BE AROUND 60-65 KTS...IN CONJUNCTION WITH AN H3 JET AROUND 100 KTS. STRONGLY DIVERGENT FLOW AT H3 WILL AID IN UPWARD VERTICAL MOTION...WITH MLCAPES IN THE 1000-1500 J/KG RANGE PROVIDING THE INITIAL UPWARD ACCELERATION. THE PEAK TIME FOR SEVERE WEATHER IN CENTRAL ILLINOIS APPEARS TO BE BETWEEN 10 PM AND 3 AM... WITH STORMS POTENTIALLY WEAKENING AS THEY REACH EAST OF A LINE FROM BLOOMINGTON TO DECATUR AFTER 3 AM. IT APPEARS THE STORMS WILL REMAIN AS SUPERCELLS ACROSS IA AND MO... AND MOST LIKELY EVOLVE INTO A SQUALL LINE BEFORE REACHING SCHUYLER COUNTY BETWEEN 9 AND 10 PM. ANY BOUNDARYS LEFT OVER FROM THE ISOLATED STORMS TODAY MAY HELP PRODUCE TORNADOES WHEN THE SQUALL LINE INTERACTS WITH THEM. ALSO, ANY PRECURSOR CELLS MERGING WITH THE SQUALL LINE WILL BE ANOTHER AREA OF CONCERN FOR TORNADO FORMATION. THE COLD FRONT WILL LAG BEHIND THE SQUALL LINE...WITH COLDER AIR HOLDING OFF UNTIL FRIDAY AFTERNOON. EVEN THEN...OUR TEMPS WILL REMAIN AT OR ABOVE NORMAL. LOWS TONIGHT WILL BE WELL ABOVE NORMAL... AS THE WARM AND MOIST AIRMASS REMAINS IN PLACE UNTIL LATE TONIGHT. DEWPOINTS MAY CLIMB AS HIGH AS THE LOWER 60S BEFORE MORNING IN OUR S AREAS. THE MODELS ARE ALL BRINGING IN A STRONG DRY SLOT BEHIND THE MAIN SQUALL LINE. FRIDAY SHOULD BE DRY FOR MOST AREAS...WITH JUST SLIGHT CHANCES FROM PEORIA TO BLOOMINGTON TO HOOPESTON...AND IN THE EAST DOWN TOWARD LAWRENCEVILLE. THE COLD FRONT WILL LINGER JUST SOUTHEAST OF OUR AREA...AND INSTABILITY SEEMS HIGH ENOUGH FOR A FEW STORMS DOWN NEAR LAWRENCE... RICHLAND AND CRAWFORD COUNTIES FRIDAY. SATURDAY WILL SEE A BREAK IN THE ACTION...AS RIDGING AT ALL LEVELS AND DEEP DRY AIR CLEARS THINGS OUT FOR THE NEXT ROUND OF STORMS. LONG TERM...SUNDAY THROUGH THURSDAY... SUNDAY NIGHT SEEMS TO BE THE MAIN FOCUS FOR POTENTIALLY SEVERE STORMS IN CENTRAL ILLINOIS THIS WEEKEND. A SHARP H5 TROUGH IS EXPECTED TO PUSH QUICKLY EASTWARD FROM THE ROCKIES ON SUNDAY. STRONG LOW LEVEL WINDS WILL ONCE AGAIN INTRODUCE THE CHANCES FOR SEVERE WIND AND HAIL SUNDAY NIGHT. RIGHT NOW...IT APPEARS THE BEST CHANCES OF SEVERE WEATHER WILL BE NORTH OF A LINE FROM SPRINGFIELD TO DANVILLE. ANOTHER WAVE IS TAKING AIM ON CENTRAL ILLINOIS FOR WEDNESDAY THROUGH THURSDAY. JUST WENT WITH 30 POPS FOR NOW...AND WILL SEE THE EVOLUTION OF THE SYSTEM WITH SUCCESSIVE MODEL RUNS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Mar 30, 10:56 AM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1056 AM CST THU MAR 30 2006 ILZ027>031-036>038-040>044-047>054-061-311200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY- 1056 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AND EARLY FRIDAY MORNING. A STORM SYSTEM MOVING INTO THE PLAINS WILL PUSH A COLD FRONT ACROSS THE AREA TONIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE ALONG AND AHEAD OF THE COLD FRONT FROM AROUND 9 PM TO 3 AM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. FREQUENT LIGHTNING AND HEAVY RAINFALL AMOUNTS WILL ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS AS IT MOVES THROUGH THE REGION SUNDAY AND SUNDAY NIGHT. HEAVY RAIN IS A POTENTIAL HAZARD WITH THIS SYSTEM...AND SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE. KEEP INFORMED OF LATER FORECASTS AS THE SEVERE WEATHER THREAT BECOMES BETTER DEFINED IN THE NEXT DAY OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING AROUND 9 PM AND CONTINUE APPROXIMATELY THROUGH 2 AM. ILZ045-046-055>057-062-063-066>068-071>073-311200- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1056 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AND EARLY FRIDAY MORNING. A STORM SYSTEM MOVING INTO THE PLAINS WILL PUSH A COLD FRONT ACROSS THE AREA TONIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE ALONG AND AHEAD OF THE COLD FRONT FROM AROUND MIDNIGHT TO 6 AM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. FREQUENT LIGHTNING AND HEAVY RAINFALL AMOUNTS WILL ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE COLD FRONT SLOWS DOWN OVER EASTERN ILLINOIS FRIDAY MORNING...THERE IS A SLIGHT CHANCE THAT ADDITIONAL THUNDERSTORMS MAY REDEVELOP AFTER SUNRISE UNTIL THE FRONT EXITS THE AREA BY NOON. LARGE HAIL MAY BE POSSIBLE WITH THIS ACTIVITY IF IT DEVELOPS. ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS AS IT MOVES THROUGH THE REGION SUNDAY AND SUNDAY NIGHT. HEAVY RAINFALL IS A POTENTIAL HAZARD WITH THIS SYSTEM...AND SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE. KEEP INFORMED OF LATER FORECASTS AS THE SEVERE WEATHER THREAT BECOMES BETTER DEFINED IN THE NEXT DAY OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AROUND MIDNIGHT...AND CONTINUE THROUGH 6 AM. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:57 PM CST | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 27 min |
| Mar 30, 11:17 PM CST | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 43 min |
| Mar 31, 12:01 AM CST | Severe Thunderstorm Warning | ILX | Mason, Menard | 35 min |
| Mar 31, 10:49 AM CST | Wind Advisory | ILX | Cass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.